Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 1, NWS Topeka, KS

January 27, 201923 counties in Kansas

NWS Topeka, KS issued this wind advisory at Jan 27, 2019, 3:24 PM CST for 23 counties in Kansas. It took effect at Jan 28, 2019, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2019, 3:24 PM CST (21:24 UTC)
In effect from
Jan 28, 2019, 6:00 AM CST
Expired
Jan 28, 2019, 6:00 PM CST
In force
12 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS73 KTOP 272124
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
324 PM CST Sun Jan 27 2019

KSZ008>012-020>024-026-034>039-281200-
/O.NEW.KTOP.WI.Y.0001.190128T1200Z-190129T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, and Topeka
324 PM CST Sun Jan 27 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect from 6 AM to 6 PM CST Monday. 

* TIMING...Early Monday morning around sunrise through the
  afternoon into early evening.

* WINDS...Northwest winds increase to 30 to 35 mph with gusts up
  to 45 mph.

* IMPACTS...Strong winds may blow around loose objects and blow
  down some weaker tree limbs. East to West road ways may be
  difficult to travel during periods of the highest wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
5 follow-up statements
392 
WWUS73 KTOP 280712
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
112 AM CST Mon Jan 28 2019

KSZ008>012-020>024-026-034>039-281500-
/O.CON.KTOP.WI.Y.0001.190128T1200Z-190129T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, and Topeka
112 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...Early this morning into early this evening. The
  strongest winds are expected to occur early this morning into
  the early afternoon. 

* WINDS...Northwest winds sustained at 25 to 35 mph with gusts 
  around 50 mph. 

* IMPACTS...Strong winds may blow around loose objects and blow
  down some weaker tree limbs. East to west road ways may be 
  difficult to travel during periods of the highest wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
292 
WWUS73 KTOP 281132
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
532 AM CST Mon Jan 28 2019

KSZ009>012-023-024-282000-
/O.NEW.KTOP.HW.W.0001.190128T1200Z-190128T2000Z/
/O.EXT.KTOP.WI.Y.0001.190128T2000Z-190129T0000Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, and Holton
532 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING...

The National Weather Service in Topeka has issued a High Wind
Warning, which is in effect until 2 PM CST this afternoon. 

* TIMING...Early this morning into early this evening. The 
  strongest winds are expected to occur early this morning into 
  the early afternoon. 

* WINDS...Northwest winds sustained at 30 to 40 mph with gusts of
  50 to 60 mph this morning diminishing to 20 to 35 mph sustained
  with gusts to around 45 mph in the middle of the afternoon. 

* IMPACTS...Loose and lightweight objects will be blown around.
  Tree limb and power line damage may occur. East to west road
  ways will be difficult to travel during periods of the highest 
  wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ008-020>022-026-034>039-282000-
/O.CON.KTOP.WI.Y.0001.190128T1200Z-190129T0000Z/
Republic-Cloud-Clay-Riley-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, 
and Topeka
532 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Early this morning into early this evening. The 
  strongest winds are expected to occur early this morning into 
  the early afternoon. 

* WINDS...Northwest winds sustained at 20 to 35 mph with gusts
  around 50 mph. 

* IMPACTS...Strong winds may blow around loose objects and blow 
  down some weaker tree limbs. East to west road ways may be 
  difficult to travel during periods of the highest wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
498 
WWUS73 KTOP 281313
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
713 AM CST Mon Jan 28 2019

KSZ009>012-023-024-282115-
/O.CON.KTOP.HW.W.0001.000000T0000Z-190128T2000Z/
/O.CON.KTOP.WI.Y.0001.190128T2000Z-190129T0000Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, and Holton
713 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM CST THIS EVENING...

* TIMING...Early this morning into early this evening. The 
  strongest winds are expected to occur early this morning into 
  the early afternoon. 

* WINDS...Northwest winds sustained at 30 to 40 mph with gusts 
  of 50 to 60 mph this morning diminishing to 20 to 35 mph 
  sustained with gusts to around 45 mph in the middle of the 
  afternoon. 

* IMPACTS...Loose and lightweight objects will be blown around. 
  Tree limb and power line damage may occur. East to west road 
  ways will be difficult to travel during periods of the highest 
  wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ040-054>056-058-059-282115-
/O.EXA.KTOP.WI.Y.0001.000000T0000Z-190129T0000Z/
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Lawrence, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
713 AM CST Mon Jan 28 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* TIMING...Early this morning into early this evening. The 
  strongest winds are expected to occur early this morning into 
  the early afternoon. 

* WINDS...Northwest winds sustained at 20 to 35 mph with gusts 
  around 50 mph. 

* IMPACTS...Strong winds may blow around loose objects and blow 
  down some weaker tree limbs. East to west road ways may be 
  difficult to travel during periods of the highest wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ008-020>022-026-034>039-282115-
/O.CON.KTOP.WI.Y.0001.000000T0000Z-190129T0000Z/
Republic-Cloud-Clay-Riley-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, 
and Topeka
713 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...Early this morning into early this evening. The 
  strongest winds are expected to occur early this morning into 
  the early afternoon. 

* WINDS...Northwest winds sustained at 20 to 35 mph with gusts 
  around 50 mph. 

* IMPACTS...Strong winds may blow around loose objects and blow 
  down some weaker tree limbs. East to west road ways may be 
  difficult to travel during periods of the highest wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
726 
WWUS73 KTOP 281813
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1213 PM CST Mon Jan 28 2019

KSZ009>012-023-024-290000-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-190128T2000Z/
/O.EXT.KTOP.WI.Y.0001.190128T1813Z-190129T0000Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, and Holton
1213 PM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Topeka has cancelled the High
Wind Warning. 

* TIMING...The strongest winds are expected to occur into the
  early afternoon before decreasing by late afternoon into early
  evening.
 
* WINDS...Northwest winds sustained at 25 to 35 mph sustained with
  gusts up to 45 mph in the middle of the afternoon. 

* IMPACTS...Strong winds may blow around loose objects and blow 
  down some weaker tree limbs. East to west road ways may be 
  difficult to travel during periods of the highest wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ008-020>022-026-034>040-054>056-058-059-290000-
/O.CON.KTOP.WI.Y.0001.000000T0000Z-190129T0000Z/
Republic-Cloud-Clay-Riley-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Minneapolis, Bennington, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
1213 PM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...The strongest winds are expected to occur into the
  early afternoon before decreasing by late afternoon into early
  evening. 

* WINDS...Northwest winds sustained at 25 to 35 mph sustained with
  gusts up to 45 mph in the middle of the afternoon. 

* IMPACTS...Strong winds may blow around loose objects and blow 
  down some weaker tree limbs. East to west road ways may be 
  difficult to travel during periods of the highest wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
520 
WWUS73 KTOP 282343
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
543 PM CST Mon Jan 28 2019

KSZ008>012-020>024-026-034>040-054>056-058-059-290045-
/O.EXP.KTOP.WI.Y.0001.000000T0000Z-190129T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
543 PM CST Mon Jan 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The wind and wind gusts across northeast Kansas have diminished 
below wind advisory criteria levels.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Jan 27, 12:07 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Jan 27, 12:07 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1207 PM CST Sun Jan 27 2019

...Update to aviation forecast discussion...

.SHORT TERM...(Today and tonight)
Issued at 335 AM CST Sun Jan 27 2019

Several forecast challenges today into tonight with multiple
features to consider. A weak wave in the northwest flow was able to
act on a still moist mid-troposphere with some layers of decent
lapse rates to bring scattered light precipitation (primarily
rain/sprinkles) across the local area, which was exiting east
central Kansas at 09Z. Brief and modest subsidence behind this wave
has produced clear skies for around 100 miles to its northwest, but
widespread mid-level cloud was rapidly returning from central
Nebraska. A weak cold front has pushed southwest into northeast
Kansas overnight with dewpoints approaching 15 F on northeast winds
and the drying and mixing with this boundary combined with incoming
cloud may be enough to keep any ground fog in check over the next
several hours.

Water vapor imagery shows a notable shortwave diving southeast out
of western Canada, and guidance is consistent with this wave
entering the Dakotas this afternoon. Associated downstream warm-air
advection and a still moist mid-troposphere may be able to produce
some very light precip across far northern Kansas in the post-
sunrise to mid afternoon hours. This WAA with clearing skies and
southwesterly winds developing at the surface brings the front
northeast as a warm front and should allow for a warmer day today.
Given low-level temp trends and Saturday's highs, trended max temps
up a bit.

The northern Plains wave continues southeast tonight, reaching the
mid-Mississippi Valley, with strong 500 mb height falls occurring
locally and the associated Pacific cold front passing overnight.
Alignment of the forcing and necessary moisture for precipitation
is quite brief, but a narrow window of potential exits just
behind the boundary. Continued evening low-level WAA on westerly
850 mb winds nearing 50 knots should keep temps mild and allow
most of the precip to again be in the form of rain, though post-
frontal CAA may be strong enough for some snow as any precip exits
and temperatures fall into the lower to middle 30s.

.LONG TERM...(Monday through Saturday)
Issued at 335 AM CST Sun Jan 27 2019

By Monday morning, models show the mid-level shortwave trough axis
tracking eastward over the area with the associated surface cold
front having already exited east of the CWA. Considering the
progressive nature of this system, models show the better moisture
and lift shifting east of the area by Monday morning, resulting in
mostly dry conditions with perhaps a few lingering
sprinkles/flurries possible across far east central KS into mid-
morning.  With strong northwesterly flow aloft along with a tight
pressure gradient on the back-side of this exiting surface low,
anticipate gusty northwest winds and have continued to trend higher
with wind speeds/gusts through the day.  Sustained northwest winds
of 20-30 mph with gusts of 35-40 mph will support strong CAA through
the day, resulting in temperatures steadily falling into the teens
and 20s by late morning/early afternoon with Monday night low
temperatures into the teens and single digits.

Models show the region remaining under northwesterly flow aloft
through much of next week, which will continue to support persistent
CAA into the region.  Another embedded wave looks to develop within
this northwesterly flow and skim across northeast KS Tuesday
morning.  While this wave looks to be fairly weak with limited
moisture, there may be enough to support the development of at least
some scattered flurries across far northeast KS through the day.
Tuesday high temperatures should range from the low 20s to low/mid
30s (from northeast to southwest across the CWA), but anticipate
another surge of colder air to move into the region behind this
passing shortwave as a strong surface high dives southward into the
area. As a result, the coldest conditions of the week are expected
from Tuesday night through Wednesday night (especially across far
northeast KS, which is closest to where the center of the surface
high will track) with overnight lows plunging into the single digits
to negative single digits, and Wednesday high temperatures look to
only range from 5 degrees to 20 degrees.  Those low temperatures
combined with winds looking to stay at least in the 5-10 mph range
will support frigid wind chill values Wed. and Thu. mornings with
readings plunging into the -10 to -25 degree range.  If the
temperature/wind forecast continues to trend this way for mid-week,
then anticipate the need for some Wind Chill headlines.  This
surface high will track east of the area Wednesday night into
Thursday, which will allow surface winds to shift around to the
southwest by Thursday afternoon.  As a result, expect a moderating
trend with temperatures through the remainder of the week, with
highs into the 30s/low 40s by Friday.  The mid-level pattern finally
will break down by Friday into Saturday with the flow becoming more
zonal as a mid-level trough develops over the Pacific Northwest and
progresses over the Northern Rockies by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1125 AM CST Sun Jan 27 2019

For the 18Z TAFs, with mixing and some clearing underway, the
boundary layer has deepened and allowed MVFR stratus to reside
north of the region. Aviation concern this period will continue to
be that of LLWS in association with the incoming system from the
northwest. Expectation is that LLWS will increase this evening as
the overall low pressure center of Nebraska vicinity strengthens.
Expect that winds around the 2kft layer could approach 45kts.
Timing of FROPA overnight -- in association with previously
mentioned low -- should be around 06-09Z from west to east. Will
keep mention of LLWS through morning as post frontal wind fields
are still strong enough to warrant mention. There could be some
light precipitation as the frontal zone moves through, but low
enough chances only lead to VCSH mention for now with no
significant CIG/VIS restrictions expected at this time.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...65
LONG TERM...Hennecke
AVIATION...Drake
Hazardous weather outlook, Jan 27, 3:46 AM CST, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
346 AM CST Sun Jan 27 2019

KSZ008>012-020>024-026-034>040-054>056-058-059-281000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
346 AM CST Sun Jan 27 2019

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind chills of ten degrees below zero to around 20 degrees below
zero are possible Tuesday night into Wednesday morning and
Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Nearby

Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.